Recalls and alerts more than 4 years old are automatically archived. While this information can still be accessed in the database, it has not been altered or updated since it was archived. Web pages that are archived on the Web are not subject to the Government of Canada Web Standards. As per the Communications Policy of the Government of Canada, you can request alternate formats by contacting us.
ACET-650 suppositories: Two lots recalled due to mislabelling and potential overdose risk
- Starting date:
- June 21, 2013
- Posting date:
- June 21, 2013
- Type of communication:
- Drugs, Affects children, pregnant or breast feeding women
- Source of recall:
- Health Canada
- Labelling and Packaging
- General Public
- Identification number:
- Products affected
- What you should do
- Who is affected
- Report health or safety concerns
- Media enquiries
- Public enquiries
- What Health Canada is doing
In consultation with Health Canada, Pendopharm, a division of Pharmascience Inc., is voluntarily recalling two lots of the ACET-650 acetaminophen suppository (DIN 02230437) due to dosage mislabelling on the blister packs inside the box. In the affected lots, some of the suppositories containing 650 mg may be labelled as 325 mg on the blister packs. The external box indicates the correct dose, 650 mg.
Due to the error in the labelling, there is a possibility of overdosing, which could potentially lead to liver failure or death. If 650 mg of acetaminophen is taken instead of 325 mg every 4-6 hours, this would exceed the maximum daily dose for children and adults.
ACET-650 is an over-the-counter (non-prescription) acetaminophen suppository indicated for relief of mild to moderate pain, and to reduce fever.
This recall affects lots L929 and L930 of ACET-650 SUPPO 12 (DIN 02230437).
What you should do
- Contact your healthcare professional with any questions or concerns regarding the use of this product.
- Report any adverse reaction potentially related to these products to Health Canada.
Who is affected
Canadians who have purchased ACET-650 (DIN 02230437) (see list of affected product below).
As of June 21, 2013, Health Canada has not received any adverse drug reaction report.
Taking more than the maximum daily dose may cause severe or possibly fatal liver damage. Early signs of overdose of acetaminophen include nausea, vomiting, lethargy and sweating. Liver damage may result in liver failure or death. Abdominal pain may be the first sign of liver damage and may not be apparent for 24 to 48 hours.
Report health or safety concerns
- Call toll-free at 1-866-234-2345
- Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.
What Health Canada is doing
Pendopharm, a division of Pharmascience Inc., is voluntarily recalling the affected product from Canadian retailers. Health Canada is monitoring the recall.
Select thumbnail to enlarge - opens in a new window
For more information
More information is also available from Pendopharm, a division of Pharmascience Inc., by calling 1-888-550-6060.
- Date modified: